MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT

DEPUY SYNTHES PRODUCTS LLC REDUCTION DRIVE UNIT; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Catalog Number 511.785
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The device manufacture date was unavailable.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.Udi ¿ (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during an open reduction internal fixation (orif) surgical procedure for femoral trochanteric fractures using the proximal femoral nailing system (tfna) system, the reduction drive unit device broke apart.It was reported that the reamer mounting part of the device came off when the device was being handed to the user once reaming was completed.It was reported that there was no delay in the procedure due to the event.It was not reported if there was a spare device available for use.It was reported that no broken parts of the device were found in the patient.There was patient involvement reported.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The actual device was returned for evaluation.Quality engineering evaluated the reduction drive unit device and it was determined that the heavy dowel pin that holds the tool coupling in place shifted outwards.Due to this sleeve, the tool coupling was able to fall off with the spring and the two pins.It was determined that the main cause for this issue was the heavy dowel pin, that over time shifted due to the vibration of the device.It was further determined that the device failed pretest for general condition, check the tool coupling, and check for pin version.Therefore, the reported condition that the device came apart was confirmed.The assignable root cause of this condition was determined to be traced to component failure due to normal wear.A review of the device history was performed and no non-conformances were detected related to the reported condition.

Brand Name
REDUCTION DRIVE UNIT
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED, MOTOR/ACCESS AND ATTACHMENT
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10279215
Report Number8030965-2020-04857
Device Sequence Number2842128
Product Code HWE
UDI-Device Identifier07611819082694
UDI-Public7611819082694
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K971544
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2020
Initial Date Received by Manufacturer 07/01/2020
Supplement Date Received by Manufacturer08/25/2020
Initial Report FDA Received Date07/15/2020
Supplement Report FDA Received Date09/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1